Extreme/prolonged hip pain after hip cortisone injections
Hello! I received bilateral greater trochanter corticosteroid injections in August to treat suspected trochanteric bursitis in both hips. I was unable to walk almost immediately after the injections and 2-3 days following. I understand that this could've been a cortisone flare. However, in the 5 months since the injections, my mobility remains severely impacted – my bilateral hip pain is easily 20x worse than before the injections. Imaging done post-injection shows labral tears, burisitis and tendonitis in both hips. My doctor does not know why my pain has gotten worse and is effectively shrugging at my concerns. I am 33/f an otherwise healthy. I completed a course of PT without improvement. Is it possible that the injections caused the labral tears or other soft tissue injury?
Interested in more discussions like this? Go to the Bones, Joints & Muscles Support Group.
@elleelan I am so sorry that you are going through this hip pain, when you ‘thought’ you were having something done to alleviate the pain. I would get a second opinion from an hip surgeon and maybe an MRI, to get a closer inside look. I do not know what type of physician you went to but you need a hip specialist now. Pain management physicians mostly give cortisone shots. Sometimes the procedure may have missed its mark and the cortisone actually went where it was not suppose to. I do not know what a labral tear is but imaging should have been done prior to shots. (Update) : I did read about labral tears. Get a second opinion. Sounds like you may be able to get some help of you are able to get a good caring doctor. Good luck and blessings.
Yes, another opinion but how about a regenerative medicine specialist? I saw 5 doctors before I found an answer to what was causing my groin pain, not just a shot to get rid of the pain! It wasn't my hip but I had an overstretched ligament that was fixed with prolotherapy … no surgery, no pain medicine!
Hope you find out what is wrong!
I have arthritis in both hips. And definitely need hip replacement in the right and probably the left as well. In May 2022, I had a steroid injection (image guided) in the left hip. It alleviated the pain for about 3 1/2 months. Late in the fall, I had an injection in my right hip ( the one with severe degeneration) because I'm not ready for surgery. Anyway, it was done by a different radiologist and whether that had something to do with it or not it made my hip much worse. I was initially hoping it was a cortisone flare but no such luck. If I could turn back the clock…